Hail, Potter
- When
- June 12, 2:45 PM CST
- Where
- Potter County, 2 mi SSW of Amarillo
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.167, -101.833
Severe thunderstorms across the central and northeast Texas panhandle produced hail and high winds during the afternoon and evening hours. No damage and no injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the central and northeast Texas panhandle produced hail and high winds during the afternoon and evening hours. No damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 12, 1:56 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 256 PM CDT MON JUN 12 2006 .DISCUSSION... OFB FROM CONVECTION ACROSS KS AND OK CONTINUES TO PUSH WEST ACROSS THE FCST AREA. THIS BOUNDARY HAS HELPED ADDITIONAL SHOWERS AND STORMS TO DEVELOP MAINLY ACROSS THE SERN TX PNHDL. WITH CONTINUED DESTABILIZATION ACROSS THE S CENTRAL AND SW TX PNHDL AND WWARD MOVEMENT OF THE OFB...BUMPED POPS UP TO CHANCE FOR TONIGHT ACROSS THE SRN FCST AREA AND LEFT NRN HALF OF THE TX AND THE OK PNHDL IN SLIGHT CHANCE FOR ANY STORMS THAT ROLL OUT OF NE NM/SE CO. THIS WILL LIKELY BE THE LAST SHOT OF PRECIP FOR A WHILE UNFORTUNATELY AS THE RIDGE STARTS TO BUILD BACK TO THE EAST TOMORROW AND WED. TEMPS WILL CONTINUE SLOW CLIMB THROUGH MID TO LATE WEEK AS RIDGE BECOMES ESTABLISHED OVER THE REGION. DID NOT GO QUITE AS BULLISH ON MAXES WED AS RIDGE DOESNT LOOK AS STRONG AS IT DOES ON THUR. HOWEVER...MODELS CONTINUE TO GO BACK AND FORTH NOT ONLY WITH TEMPS BUT STRENGTH OF RIDGE AS WELL. WOULD NOT BE SURPRISED AT ISOLD AFTN/EVE STORMS DURING THE HOTTEST PART OF THE WEEK EITHER AS BUFKIT SOUNDINGS NOW INDICATE DEEPLY MIXED BL WILL ALLOW ELEVATED MOISTURE TO PROVIDE SOME INSTABILITY. WITH A VERY DRY/MIXED BL HOWEVER... INVERTED-V SOUNDING INDICATES LIKELIHOOD THAT MOST PRECIP WILL EVAPORATE BEFORE REACHING THE GROUND AND DRY MICROBURSTS WOULD BE FAVORED. LEFT FCST DRY FOR NOW...BUT WILL HAVE TO EVALUATE DAY BY DAY TO SEE IF POPS WILL NEED TO BE ADJUSTED. ECMWF AND GFS STILL STRUGGLING TO LATCH ON TO SOLUTION FOR LATE THIS WEEK INTO THE WEEKEND. HAVE SEEN MODELS FLIP BETWEEN A RIDGE ACROSS THE CNTRL US TO TROF OVER THE INTERMOUNTAIN WEST AND SWLY FLOW OVER THE FCST AREA FOR THE LAST THREE DAYS. WILL HAVE TO WAIT AND SEE BUT TEMPS SHOULD MODERATE BACK DOWN INTO THE MID 90S FOR MUCH OF THE REGION BY THE WEEKEND WITH A SMALL SHOT AT SEEING INCREASED RAIN CHANCES...BUT SIMILAR TO THE ISOLATED NATURE WE HAVE SEEN RECENTLY. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 94 67 98 / 30 0 0 0 BEAVER OK 66 94 69 99 / 20 10 0 0 BOISE CITY OK 63 94 66 98 / 20 10 0 0 BORGER TX 71 96 70 102 / 20 0 0 0 BOYS RANCH TX 67 99 67 103 / 30 0 0 0 CANYON TX 63 96 65 100 / 30 0 0 0 CLARENDON TX 67 96 69 99 / 30 0 0 0 DALHART TX 63 95 65 100 / 20 0 0 0 GUYMON OK 66 97 67 102 / 20 10 0 0 HEREFORD TX 64 95 67 98 / 30 0 0 0 LIPSCOMB TX 66 94 68 98 / 20 10 0 0 PAMPA TX 69 94 70 99 / 30 0 0 0 SHAMROCK TX 69 96 70 99 / 30 0 0 0 WELLINGTON TX 70 98 71 101 / 30 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/17
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUN 12 2006 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE PANHANDLES THIS AFTERNOON. THUNDERSTORMS WILL BE MORE LIKELY THIS EVENING AND TONIGHT. THE MAIN HAZARDOUS WEATHER THREATS WILL BE STRONG GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. A FEW STORMS MAY APPROACH SEVERE LEVELS LATE THIS AFTERNOON AND THIS EVENING...MAINLY ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ELEVATED FIRE DANGER IS EXPECTED WEDNESDAY THROUGH THURSDAY AS VERY HOT AND DRY CONDITIONS DEVELOP ACROSS THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE NORTHWESTERN TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE SHOULD REMAIN ALERT...AND BE PREPARED FOR LIMITED SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND THIS EVENING. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT MON JUN 12 2006 TXZ018-122045- ARMSTRONG TX- 312 PM CDT MON JUN 12 2006 ...STRONG THUNDERSTORM IN NORTHEASTERN ARMSTRONG COUNTY... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GOODNIGHT MOVING NORTHEAST AT 10 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JRC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CDT MON JUN 12 2006 TXZ016-122100- DEAF SMITH TX- 336 PM CDT MON JUN 12 2006 ...STRONG THUNDERSTORM IN NORTH CENTRAL DEAF SMITH COUNTY... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SIMMS MOVING EAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. JRC
The Amarillo radar (KAMA), 13 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Reported by Bell Helicopter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517275, 5517276, 5517279, 5517277, 5517278.